Alert archive / Nebraska / Red Flag Warnings in 2025
Red Flag Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 15, 2025, 2:11 AM CDT for 15 counties in Nebraska. It took effect at Mar 15, 2025, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2025, 2:11 AM CDT (07:11 UTC)
- In effect from
- Mar 15, 2025, 1:00 PM CDT
- Expired
- Mar 15, 2025, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Hooker County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 48 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684 WWUS83 KLBF 150711 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 211 AM CDT Sat Mar 15 2025 NEZ209-219-152200- /O.UPG.KLBF.FW.A.0004.250315T1800Z-250316T0100Z/ /O.NEW.KLBF.FW.W.0006.250315T1800Z-250316T0100Z/ Loup Rivers Basin-Loess Plains- 211 AM CDT Sat Mar 15 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF WEST CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for strong winds and low humidity, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Saturday Afternoon and early Saturday Evening * WINDS...North 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...In the middle 40s to near 50. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-152200- /O.NEW.KLBF.FW.W.0006.250315T1800Z-250316T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- 211 AM CDT Sat Mar 15 2025 /111 AM MDT Sat Mar 15 2025/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF WEST CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for strong winds and low humidity, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 PM MDT/ this evening. * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. * TIMING...Saturday Afternoon and early Saturday Evening * WINDS...North 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...In the middle 40s to near 50. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
952 WWUS83 KLBF 151858 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 158 PM CDT Sat Mar 15 2025 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY AFTERNOON INTO THE EARLY EVENING HOURS... NEZ206-209-219-160100- /O.NEW.KLBF.FW.A.0005.250316T1800Z-250317T0100Z/ /O.CON.KLBF.FW.W.0006.000000T0000Z-250316T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Loess Plains- 158 PM CDT Sat Mar 15 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF WEST CENTRAL NEBRASKA... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... The National Weather Service in North Platte has issued a Fire Weather Watch for low relative humidity and gusty winds, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 209 Loup Rivers Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Saturday Afternoon and early Saturday Evening for the red flag warning. Sunday afternoon and early Sunday evening for the fire weather watch. * WINDS...This afternoon, west 20 to 30 mph with gusts up to 45 mph. Sunday, west 15 to 25 mph with gusts up to 35 mph * RELATIVE HUMIDITY...As low as 13 percent Saturday and Sunday. * TEMPERATURES...Up to 63 Sunday. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ204-210-160100- /O.NEW.KLBF.FW.A.0005.250316T1800Z-250317T0100Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 1258 PM MDT Sat Mar 15 2025 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE WESTERN SANDHILLS AND FAR SOUTHWESTERN NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch for low relative humidity and gusty winds, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR and Fire Weather Zone 210 Frenchman Basin. * TIMING...Noon CDT through 8 PM CDT Sunday. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Up to 63. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
364 WWUS83 KLBF 160056 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 756 PM CDT Sat Mar 15 2025 NEZ206-209-219-161200- /O.EXP.KLBF.FW.W.0006.000000T0000Z-250316T0100Z/ /O.CON.KLBF.FW.A.0005.250316T1800Z-250317T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Loess Plains- 756 PM CDT Sat Mar 15 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR PORTIONS OF CENTRAL AND WESTERN NEBRASKA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 206, 209, AND 219... * AFFECTED AREA...Fire weather zone 206.Fire weather zone 209.Fire weather zone 219. * TIMING...Sunday afternoon and early Sunday evening for the fire weather watch. * WINDS...Sunday west 15 to 25 mph with gusts up to 35 mph * RELATIVE HUMIDITY...As low as 13 percent Saturday and Sunday. * TEMPERATURES...Up to 63 Sunday. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ204-210-161200- /O.CON.KLBF.FW.A.0005.250316T1800Z-250317T0100Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 656 PM MDT Sat Mar 15 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 204 AND 210... * AFFECTED AREA...Fire weather zone 204.Fire weather zone 210. * TIMING...Noon CDT through 8 PM CDT Sunday. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Up to 63. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 15, 12:34 AM CDT, 1 hour 37 minutes earlier. Its key messages:
- High winds expect across all of western and north central Nebraska through Saturday afternoon
- Light precipitation is possible this afternoon through the overnight, with the potential of an isolated thunderstorm in the afternoon
- A brief period of snowfall may be possible overnight for portions of northwest Nebraska and far north central Nebraska
- Elevated to near critical fire weather conditions Saturday through Monday
Area forecast discussion, Mar 15, 12:34 AM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1234 AM CDT Sat Mar 15 2025 .KEY MESSAGES... - High winds expect across all of western and north central Nebraska through Saturday afternoon - Light precipitation is possible this afternoon through the overnight, with the potential of an isolated thunderstorm in the afternoon - A brief period of snowfall may be possible overnight for portions of northwest Nebraska and far north central Nebraska - Elevated to near critical fire weather conditions Saturday through Monday && .SHORT TERM /THROUGH SUNDAY/... Issued at 350 PM CDT Fri Mar 14 2025 The greatest concern in the short term is the strong winds, precipitation chances and snow potential. As for precipitation potential this afternoon and evening, confidence is low in wetting rain or thunderstorms, with bufkit soundings showing the lowest levels fairly dry and have been seeing a lot of virga with the current radar echos as moisture return has been lacking. Do feel there will be some saturation in the lowest levels and eventually precipitation will make it to the ground where it has been struggling, but qpf will remain light and only expect a few hundreths. Where thunderstorms may be possible will generally be along and east of HWY 83. Since precipitation is expected to be light the storm mode for thunderstorms will be Low Precip thunderstorms, thus this does increase the chances of dry lightning in the area. This will be a concern for fire starts combined with the strong northwest winds. At this time dry lightning if it does occur is expected to be isolated but can't be ruled out. As for the snow potential, probabilistic models continue to show less confidence in accumulating snowfall above 1 inch, with probabilistic percentages generally less than 50% for most areas across the northwest Sandhills into north central Nebraska seeing less than half an inch, with the exception being generally along and north of HWY 20. Areas along and north of HWY 20 could see greater than half an inch, but generally less than 1 inch expected. There may however be impacts from the snowfall even though amounts are expected to be low, as strong northwest winds could create brief periods of blowing snow as the snow is falling along with visibility reductions. As for winds, very strong winds will continue to persist through Saturday afternoon across all of western and north central Nebraska. HRRR bufkit seemed to have the best handle on the winds and trended a little more to the HRRR, upping winds just slightly across southern portions of the CWA. Wind gust in excess of 50 mph is expected. Along with brief periods of blowing snow potential along and north of HWY 20, there is also the possibility of patchy blowing dust across southwest Nebraska. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Issued at 350 PM CDT Fri Mar 14 2025 Weak ridging is expected early in the weak and will see temperatures return to the 60s to mid 70s Sunday and Monday. A trof will move into the region by Tuesday and will see temperatures cool with a return of the 40s by Wednesday. Will need to continue to monitor this system as this could potentially be another strong system that impacts the area with precipitation chances. Depending on the timing of the system, precipitation may be in the form of rain or snow, but precipitation type still remains uncertain at this time. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1233 AM CDT Sat Mar 15 2025 A powerful low pressure system continues to track to the east, leaving some wrap around precipitation across portions of north central Nebraska. Along with the precipitation, ceilings remain around MVFR across portions of north central into southwest Nebraska. As the low tracks east, ceilings will quickly recover to VFR, and precipitation chances at both terminals decreases. Winds will remain very gusty out of the north overnight and through the afternoon, slowly weakening throughout the TAF period. By the evening hours, winds decrease back to light and variable with VFR conditions. && .FIRE WEATHER... Issued at 350 PM CDT Fri Mar 14 2025 A fire weather watch has been issued Saturday for portions of west central Nebraska, for fire weather zones 219 and 209. Min RH values will be in the mid to upper teens Saturday afternoon with strong northwest winds sustained at 25 to 35 mph and gust up to 50 mph in the afternoon. Additional fire weather concerns are expected Sunday and Monday with low min RH and breezy winds possible will see elevated to near critical. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 1 PM CDT /noon MDT/ this afternoon for NEZ005>010-024>029-036>038-059-071-094. Fire Weather Watch from this afternoon through this evening for NEZ209-219. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Richie FIRE WEATHER...Gomez
Hazardous weather outlook, Mar 14, 10:43 PM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1043 PM CDT Fri Mar 14 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-151200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1043 PM CDT Fri Mar 14 2025 /943 PM MDT Fri Mar 14 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Strong northwest wind gusts up to 60 miles per hour will be possible at times, especially east of Highway 83. A light accumulation of snow is possible north of Highway 2. Combined with the strong wind gusts, there is potential for blowing snow with reduced visibility and slick spots on roadways. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong winds persist Saturday morning and into early afternoon with gusts up to 50 miles per hour tapering off by mid afternoon. Critical to near critical fire weather conditions are likely to persist through Monday, due to a combination of gusty winds, low relative humidity, and dry fuels. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 14, 10:52 PM CDT, 3 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
1052 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM Non-Tstm Wnd Gst 2 NNW Broken Bow 41.43N 99.65W
03/14/2025 M61 MPH Custer NE ASOS
ASOS station KBBW Broken Bow Airport.
&&Local storm report, Mar 14, 10:53 PM CDT, 3 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
1053 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Non-Tstm Wnd Gst 1 N Valentine 42.88N 100.55W
03/14/2025 M60 MPH Cherry NE Mesonet
Mesonet station EW3958 Valentine 1N.
&&Local storm report, Mar 14, 10:54 PM CDT, 3 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
1054 PM CDT Fri Mar 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM Non-Tstm Wnd Gst 1 S Valentine 42.86N 100.55W
03/14/2025 M60 MPH Cherry NE ASOS
ASOS station KVTN Valentine Airport.
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:58 PM CDT | Fire Weather Watch | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 18 more | 12 hr |
Nearby
Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.